Hail, Stearns
- When
- September 5, 5:36 AM CST
- Where
- Stearns County, Greenwald
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.600, -94.867
6 hail, 1 heavy rain, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Sep 5, 2:39 AM CST, 2 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 339 AM CDT MON SEP 5 2005 .DISCUSSION...TODAY THROUGH WEDNESDAY NIGHT CONVECTION APPROACHING WEST CENTRAL MINNESOTA AT THIS TIME APPEARS TO BE ASSOCIATED WITH A LOW LEVEL THETA E AXIS. THIS CONVECTION IS ALSO TIED IN WITH A SHORT WAVE THAT THE GFS MODEL SUGGESTS WILL MOVE ACROSS CENTRAL MINNESOTA TODAY. THE LOW LEVEL FLOW ACROSS THE AREA IS FORECAST TO REMAIN DIVERGENT TODAY BUT CAN NOT NEGLECT THE CHANCE OF CONVECTION BASED ON THE SHORT WAVE...UPPER LEVEL DIVERGENCE AND CAPE EXPECTED TO RANGE FROM 1500 OVER SOUTH CENTRAL MINNESOTA TO NEAR 300O OVER THE WEST CENTRAL SECTIONS OF OUR COUNTY WARNING AREA. THE BEST CHANCE OF STORMS/PRECIPITATION SHOULD ACCOMPANY THE THETA E AXIS...WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES...THAT IS FORECAST TO ACCOMPANY THE COLD FRONT ACROSS THE AREA. THIS COLD FRONT IS EXPECTED TO APPROACH ST CLOUD AND WILLMAR LATE TONIGHT...REACH THE TWIN CITIES AROUND MIDDAY ON TUESDAY THEN SLOWLY PASS OVER WEST CENTRAL WISCONSIN AND SOUTH CENTRAL MINNESOTA TUESDAY NIGHT. A HIGH PRESSURE AREA IS EXPECTED TO PASS ACROSS NORTHERN MINNESOTA WEDNESDAY AFTERNOON BUT THE UPPER LEVEL JET AND INSTABILITY ARE FORECAST TO REMAIN FAVORABLE FOR PRECIPITATION NEAR THE IOWA BORDER. WILL INTRODUCE CONVECTION AGAIN WEDNESDAY NIGHT ACROSS WEST CENTRAL MINNESOTA. THIS IS DUE TO THE TREND IN THE LAST THREE RUNS OF THE GFS MODEL WHICH HAS BEEN MORE AGGRESSIVE WITH ANOTHER SHORTWAVE APPROACHING FROM THE DAKOTAS. LONGER TERM...THURSDAY THROUGH MONDAY FRONTAL BOUNDARY WILL BEGIN TO LIFT NORTH AGAIN ON THURSDAY AS LOW PRESSURE FORMS OVER HIGH PLAINS. WILL KEEP THE IDEA OF SCATTERED THUNDERSTORMS THURSDAY AND FRIDAY WITH THIS SCENARIO. HEIGHTS START TO RISE BY THE WEEKEND WITH DEEPER TROUGH DEVELOPING OUT WEST. TREND WILL BE FOR ABOVE NORMAL TEMPS. HAVE RAISED TEMPS A BIT BUT NOT QUITE AS HIGH AS GFSX GUIDANCE FOR NOW. MAY NEED TO BE RAISED MORE IF SCENARIO STILL ADVERTISED IN LATER RUNS TODAY. WILL KEEP THE DRY FORECAST GOING OVER THE WEEKEND WITH THE RISING HEIGHTS. POSSIBLE THAT FRONT MAY WORK INTO AREA LATE IN THE WEEKEND..BUT WILL WAIT FOR MORE TRENDS TO APPEAR. .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 542 AM CDT MON SEP 5 2005 MNZ043>045-049>053-057>070-073>077-082>084-091-092-061100- ANOKA-BENTON-BLUE EARTH-BROWN-CARVER-CHISAGO-DAKOTA-FARIBAULT- HENNEPIN-ISANTI-KANABEC-KANDIYOHI-LE SUEUR-MARTIN-MCLEOD-MEEKER- MILLE LACS-MORRISON-NICOLLET-RAMSEY-REDWOOD-RENVILLE-RICE-SCOTT- SHERBURNE-SIBLEY-STEARNS-WASECA-WASHINGTON-WATONWAN-WRIGHT- YELLOW MEDICINE- 542 AM CDT MON SEP 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE WEATHER EXISTS TONIGHT. A COLD FRONT WILL BE MOVING INTO THE AREA LATE TONIGHT OR TUESDAY MORNING. SCATTERED THUNDERSTORMS WILL DEVELOP THIS EVENING AND CONTINUE OVERNIGHT. SOME STORMS COULD BECOME SEVERE...CAUSING DAMAGING WINDS AND LARGE HAIL. VERY HEAVY RAIN COULD ALSO DEVELOP LATE TONIGHT...CAUSING LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COLD FRONT WILL BE MOVING THROUGH THE AREA ON TUESDAY MORNING OR EARLY AFTERNOON. A FEW STORMS COULD BECOME SEVERE ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. MNZ078-085-093-WIZ014>016-023>028-061100- BARRON-CHIPPEWA-DUNN-EAU CLAIRE-FREEBORN-GOODHUE-PEPIN-PIERCE-POLK- RUSK-ST CROIX-STEELE- 542 AM CDT MON SEP 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL WISCONSIN AND SOUTHEAST MINNESOTA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY AS A COLD FRONT MOVES THROUGH THE AREA. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MNZ041-042-047-048-054>056-061100- CHIPPEWA-DOUGLAS-LAC QUI PARLE-POPE-STEVENS-SWIFT-TODD- 542 AM CDT MON SEP 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS OVER THE AREA THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL BE MOVING INTO THE AREA TONIGHT...CAUSING THE SEVERE THUNDERSTORM POTENTIAL. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN SEVERE WEATHER THREAT. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS MORNING WHICH COULD PRODUCE SOME SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. JPR
The Minneapolis radar (KMPX), 132 km away, was scanning. The volume nearest the first event began at 11:36 UTC.
6 hail, 1 heavy rain, 1 thunderstorm wind. Local standard time, as filed.
Dime to quarter sized hail fell.
Low lying intersections in town were covered by water.
Tree limbs were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479274, 5479275, 5479276, 5479277, 5479278, 5479279, 5479280, 5479281.